Arkansas, 2025

Flash Flooding in Arkansas, February 15, 2025

February 15, 2025 · NWS LZK · 2 events in 2 counties and zones

Heavy rainfall was observed with a complex of showers and storms that moved across the state. While a few storms may be been strong over southeast Arkansas, a few flooding reports were noted over central into north-central Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall was observed with a complex of showers and storms that moved across the state. While a few storms may be been strong over southeast Arkansas, a few flooding reports were noted over central into north-central Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 15, 2:48 PM CST, 12 minutes earlier.

Area forecast discussion, Feb 15, 2:48 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
248 PM CST Sat Feb 15 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 226 PM CST Sat Feb 15 2025

To begin the period, unsettled weather will continue into this
evening as showers and thunderstorms track across a good portion
of the state. This rain is mostly light to moderate with heavy
showers embedded within the line. This line, currently situated to
the northwest of the I30 and US 67 corridor, will begin to push
towards the east and south through this afternoon and evening.
Along and ahead of this line severe thunderstorms will be possible
with damaging winds and tornadoes no being ruled out. The
greatest area of concern will be for southeastern Arkansas as this
is the area with the highest amount of instability.

Looking at 20Z observations across the state...southeastern Arkansas
is observing the highest temperatures/dewpoints with LLQ sitting at
78/64, PBF sitting at 78/63, and CDH sitting at 77/64. Compare this
to LIT sitting at 49/48 and HOT sitting at 50/48...it is clear where
the most unstable air is located.

As mentioned above, showers and storms continue push east across
the state this afternoon and evening...much colder air will move
in behind the cold front. As this happens, a short window for
some brief snowfall will be possible across northern locations as
the system begins to push away from the state. Accumulations
across northern locations are expected to remain on the low end
and will likely stay below an inch.

High pressure will move into the region behind this cold front
promoting calm and dry conditions. Sunday through Monday night will
be nice across the state with mostly sunny skies and winds out of
the north/northwest.

A pattern change will occur Monday night into Tuesday as the next
weather system begins to impact the state as a low pressure system
tracks across the state. This next system could get messy across the
state bringing the chance for wintry precip across all locations.
Rather than getting mostly snow like in mid-January, this system is
likely to have a "warm air aloft" problem.

This means freezing rain and sleet could be the prominent precip
types across central and southern locations beginning Tuesday
morning through the afternoon hours. Mostly snow is expected across
northern locations where the coldest air is likely to remain. By
Tuesday evening into Wednesday morning, most locations are likely to
change over to snow...at least briefly...before the system pushes
out of the state by Wednesday morning.

Now what most people wanted to know...How much am I going to get?
Confidence in snowfall and freezing rain amounts are low at this
time as models continue to merge on a solution. As of this
forecast package, the highest snowfall totals will be across
northern Arkansas where three to six inches will be possible. As
you move into central and southern Arkansas, confidence decreases
as it is unsure how long the warm air aloft could remain in place.
The reason this is so important is because the more warm air aloft means
the more freezing rain and less snow for these areas. Central
Arkansas could see one to two inches of snow/sleet and southern
locations could see up to an inch of snow/sleet. With that said,
central and southern Arkansas could see up to a tenth of an
inch...possibly more in ice accumulations.

Please continue to check back in for the latest on snowfall and
freezing rain amounts as these amounts are likely to adjust up and
down as model data continues to resolve this event.

High pressure moves back into the region Wednesday promoting calm
and dry conditions through the rest of the period. With that said,
well-below average temperatures and dangerous cold are likely to
move into the state by the middle of the week.

Unlike the previous system, dangerous cold and wind chills are
expected Wednesday through Friday as overnight low temperatures drop
into the single digits and teens across much of the state with
northern locations even getting close to that zero degree mark.
Wind chill values will likely make it feel much colder. Cold
Weather Advisories will likely be needed across northern and some
central locations.

Additionally, high temperatures likely will not feel much warmer
during this period with highs in the teens to lower 30s and wind
chills feeling slightly colder.

High temperatures are expected to be in the lower 30s to lower 40s
Sunday and Monday afternoons before dropping into the teens to mid
30s Tuesday through Thursday afternoons. Overnight low temperatures
are expected to drop into the teens to lower 30s early in the
forecast before getting into the single digits to teens by Thursday
and Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Sat Feb 15 2025

SHRA/TSRA are expected to continue through the evening hours as a
weather system tracks through the state. Widespread convection
will continue along and ahead of the main line of storms. Strong
gusty winds are possible with storms. LLWS is also possible across
most terminals beginning early in the period and ending as the
front clears the area. Mostly LIFR/IFR conditions are expected
through the period. Additionally, some light snow showers will be
possible on the back side of this system late tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     28  39  20  39 /  40   0   0   0
Camden AR         33  47  26  50 /  50   0   0   0
Harrison AR       21  32  18  40 /  60   0   0   0
Hot Springs AR    29  44  23  46 /  10   0   0   0
Little Rock   AR  31  44  24  43 /  40   0   0   0
Monticello AR     36  48  27  48 /  90   0   0   0
Mount Ida AR      26  43  23  48 /  10   0   0   0
Mountain Home AR  23  34  18  39 /  50   0   0   0
Newport AR        29  39  23  38 /  80   0   0   0
Pine Bluff AR     34  45  26  45 /  90   0   0   0
Russellville AR   28  43  23  45 /  20   0   0   0
Searcy AR         30  42  22  41 /  50   0   0   0
Stuttgart AR      33  43  26  44 /  90   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight CST tonight for ARZ008-016-017-024-
025-032>034-042>047-054>057-062>064.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Feb 15, 4:55 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
455 AM CST Sat Feb 15 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-161100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
455 AM CST Sat Feb 15 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some strong to severe thunderstorms will be possible later today
and early tonight, mainly across the southeast portion of the state.
Damaging winds, large hail and tornadoes will all be possible with
the strongest storms in this region of the state. Some areas of heavy
rainfall may also be seen today, which could lead to flash flooding
and river flooding.

Much colder air will move into the state tonight through Sunday
morning, with some light wintry weather possible across northern
portions of the area. Minor accumulations are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Another storm system is forecast to bring more wintry weather to
the state during the Tuesday through Wednesday timeframe.
Uncertainties remain, however, most of Northern Arkansas could see
snow accumulations up to two to four inches, with lesser amounts
towards central to southern Arkansas. Some light freezing rain
could also lead to light ice glazing over central to southern
Arkansas as well.

Wednesday and through the end of next week, significantly colder air
is forecast across the state, with hazardous cold expected Wednesday
through Friday mornings.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and early tonight
across southeast Arkansas.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/72

The radar

The Little Rock radar (KLZK), 30 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Faulkner

When
February 15, 3:00 PM CST to 4:00 PM CST
Where
Faulkner County, 1.47 mi SSE of Conway to 1.48 mi SSE of Conway
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.060, -92.440

Multiple roads were impassable with road closures taking place.

Flash Flood, Independence

When
February 15, 4:20 PM CST to 5:20 PM CST
Where
Independence County, 1.9 mi NW of Rutherford to 1.91 mi NW of Rutherford
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.741, -91.573

Water was covering a portion of Highway 394 near Batesville.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249956, 1249954.